Background: Poisoning is the most common cause of death around the world.
Methods: Descriptive research design was used. 60 poisoned patients were included from OPC, oleander, cow-dung and Celphos types who were admitted in Dhanvantri Critical Care Centre, Erode. Purposive sampling technique was used. ECG changes were analyzed by ECG Changes observational check list. The data was obtained by using a demographic Performa and frequency percentage of ECG changes. The chi-square was calculated to find out the association between ECG changes scores, with their demographic variables.
Results: Most of the OPC patients had Normal sinus rhythm(93%), Ventricular Tachycardia(73%).Most of the Oleander poisoned patients had sinus bradycardia(100%), Normal sinus rhythm(100%), Atrial Tachyarrhythmia(53%).Most of the Cow-dung poisoned patients had, ST-depression(40%), ventricular Tachycardia(33%) , Atrial Tachyarrhythmia(33%). Most of the Celphos poisoned patients had Atrial fibrillation(60%), Atrial Tachy Arrythmia (40%), ST-elevation(40%).Comparison of mean, SD, mean percentage of OPC, oleander ,cow-dung and celphos poisoned patients reveals that mean scores were 17.8+ 2.5, 15.8 +1.96, 13.66 + 1.48, 14.53 + 1.60, the mean percentage were as follows 74%, 66%, 61% and 62%. It shows that ECG changes are most common in OPC poisoned patients. Chi-square test was found to be not significant among OPC and oleander poisoned patients. Among cow-dung poisoned patients ,it reveals that no significant association found between Electrocardiographic changes with Age in years, Gender, Residence and Associated factors except for socio-economic status, Education, Marital status, and First aid measures. Among Celphos poisoned patients ,it reveals that no significant association between Gender, Education and Associated factors except for Age in years, socio-economic status, Residence, Marital status, First aid measures at the level of (P<0.05). Conclusion: Poisoned patients are having ECG changes. Early diagnosis with appropriate treatment with specific antidotes and ICU management can minimize the fatal consequences of poisoning.
Cite this article:
G. Maheswari, Suguna. N. Electro Cardio Graphic Changes among Poisoned Patients – Descriptive Analysis. Int. J. Nur. Edu. and Research 2(4): Oct.- Dec. 2014; Page 309-312.
G. Maheswari, Suguna. N. Electro Cardio Graphic Changes among Poisoned Patients – Descriptive Analysis. Int. J. Nur. Edu. and Research 2(4): Oct.- Dec. 2014; Page 309-312. Available on: https://ijneronline.com/AbstractView.aspx?PID=2014-2-4-9